MAUDE Adverse Event Report: K2M, INC. DRIVER; SIZE 20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. DRIVER; SIZE 20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-90019
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 capri height expansion drivers, 1 lordosis/kyphosis expansion driver, 1 non-tapered driver, and 1 driver were all stripped at the tip outside the operating room.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.This report captures the driver.
 
Additional Manufacturer Narrative
A visual inspection performed confirmed the driver tip to be stripped and deformed.All hex lobes were moderately deformed circumferentially in a groove-like manner from repeated rotation and abrasion about the driver tip.The degree of deformation was relatively uniform across all lobes.The location of the deformation is consistent with the location at which the screw sits when engaged with the driver.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.It was reported that the capri large expandable non-tapered driver was stripped pre-operatively.The observed deformation and age of the device (7 years) indicate the failure was likely caused by normal wear.
 
Event or Problem Description
It was reported that 2 capri height expansion drivers, 1 lordosis/kyphosis expansion driver, 1 non-tapered driver, and 1 driver were all stripped at the tip outside the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.This report captures the driver.

Brand Name
DRIVER; SIZE 20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14115795
Report Number3004774118-2022-00151
Device Sequence Number16880020
Product Code LXH
UDI-Device Identifier10888857211582
UDI-Public10888857211582
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90019
Device Catalogue Number2112-90019
Device Lot NumberEBAJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown